Ask a doctor

Eyeballs Numb After Botox

I had Botox yesterday in my forehead and between my eyes. Today, my eyes feel like I went to the eye doctor and had the numbing drops put in. They are not numb to the touch, just have the similar feeling when I look around. Essentially, they don't feel like they usually do. Is this normal or should I be worried?

Doctor Answers (9)

Eyeballs and Botox

+1

If you are experiencing some heaviness after Botox this is not unusual and you should adjust after a few days. If you are experiencing other symptoms you should contact your doctor.


Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Botulinum Toxin (Botox and Dysport) and feeling numb around the eyes

+1

Occasionally, patients wil experience some swelling in the upper eyelids after their first injection of Botulinum Toxin (Botox and Dysport) to the forehead. Swelling may give the sensation of numbness the same way a "fat lip" can cause sensations of numbness. Generally this lasts about 2 weeks

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

Unusual Symptoms After Botox

+1

Lack of corneal sensation is highly unusual after Botox.  Anecdotally, after thousands of injections, I have never seen it or heard about it.  I would return immediately to your injecting Physician and discuss the situation.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 31 reviews

You might also like...

Botox and Eye issues

+1

"Numb eyeballs" after Botox injections in the areas you are describing is a NEW one for me...I have treated quite a few patients around the eyes, forehead and brow and have not heard this. But, in medicine, never say NEVER. Call your doctor, I assume you have a Board Certified doctor perform the injections, and ask them if they have ever heard of this; tell him/her your issue; they may want you to see an eye doctor.

Good Luck!

Dr. C

johnconnorsmd.com

John Philip Connors III, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 14 reviews

Botox - eyeballs numb

+1

The sensation of your eyeballs feeling numb is not something I've ever heard of. I'd recommend going back to your doctor who administered the BOTOX and telling them what your symptoms are.  Depending on what's going on, he/she may have you see an eye doctor. 

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 5 reviews

Eyeballs numb after botox injection

+1

If you had periocular injection of botox, often your ability to close your eyes may be decreased leading to a dry eye, which may give you the sensation of numbness. The other issue may be exposure to the alcohol pad which is usually wiped on the injection site. This can also cause ocular irritation. Ocular lubrication with artificial tears will likely clear this up.

Carlo Rob Bernardino, MD
Monterey Oculoplastic Surgeon
3.0 out of 5 stars 2 reviews

Botox does not cause eye numbness

+1

As you say, your eyes are not numb but feel as if you had some drops put in. You may be noticing that your eyes are not moving as much as they should and this is very unusual but there are rare occurrences of Botox affecting the extraocular eyelid muscles. See an ophthalmologist to investigate your concern if it persists in a few days.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Should not have numbness after Botox.

+1

Hi.

I have not seen this. Botox probably given too close to eyes. Almost certainly not serious, and will go away.  May take a month or two.  See your ophthalmologist just to be sure.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

See your Opthalmologist

+1

I do a lot of Botox and this one is new for me. Numb eyeballs is not normal and I do not think it has ever even been in the medical literature.

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.